Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 70, NWS Pueblo, CO

July 10, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2013, 2:08 PM MDT for El Paso County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 2:08 PM MDT (20:08 UTC)
Expired
Jul 10, 2013, 3:00 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Denver radar (KFTG), 77 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:45 PM MDTHAIL 15 Ne Air Force Academy, CO
Jul 10, 2:50 PM MDTHAIL 0.885 Nw Black Forest, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:29 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS55 KPUB 102008
SVRPUB
COC041-102100-
/O.NEW.KPUB.SV.W.0070.130710T2008Z-130710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 300 PM MDT

* AT 208 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF MONUMENT...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 10444 3891 10465 3912 10497 3914 10495
      3914 10447
TIME...MOT...LOC 2009Z 301DEG 18KT 3915 10480

HAIL...1.00IN
WIND...60MPH

$$
4 follow-up statements
158 
WWUS55 KPUB 102017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT WED JUL 10 2013

COC041-102100-
/O.CON.KPUB.SV.W.0070.000000T0000Z-130710T2100Z/
EL PASO CO-
217 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 300 PM MDT...

AT 212 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MONUMENT...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST PORTIONS OF COLORADO SPRINGS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3910 10487 3914 10486 3914 10447 3913 10444
      3891 10465
TIME...MOT...LOC 2017Z 301DEG 18KT 3913 10476

HAIL...1.00IN
WIND...60MPH

$$
918 
WWUS55 KPUB 102023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT WED JUL 10 2013

COC041-102100-
/O.CON.KPUB.SV.W.0070.000000T0000Z-130710T2100Z/
EL PASO CO-
223 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 300 PM MDT...

AT 220 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
MONUMENT...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10483 3913 10482 3914 10447 3913 10444
      3891 10465
TIME...MOT...LOC 2023Z 308DEG 15KT 3910 10476

HAIL...1.00IN
WIND...60MPH

$$
824 
WWUS55 KPUB 102037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT WED JUL 10 2013

COC041-102100-
/O.CON.KPUB.SV.W.0070.000000T0000Z-130710T2100Z/
EL PASO CO-
237 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 300 PM MDT...

AT 232 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BLACK FOREST...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10483 3913 10482 3914 10447 3913 10444
      3891 10465
TIME...MOT...LOC 2037Z 300DEG 11KT 3907 10475

HAIL...1.00IN
WIND...60MPH

$$
674 
WWUS55 KPUB 102040
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT WED JUL 10 2013

COC041-102100-
/O.CON.KPUB.SV.W.0070.000000T0000Z-130710T2100Z/
EL PASO CO-
240 PM MDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 300 PM MDT...

AT 237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONUMENT...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS AND BLACK FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3907 10483 3913 10482 3914 10447 3913 10444
      3891 10465
TIME...MOT...LOC 2040Z 300DEG 11KT 3907 10479

HAIL...1.50IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:11 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 10, 12:11 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1211 PM MDT WED JUL 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 459 AM MDT WED JUL 10 2013

PRIMARY SHORT-TERM METEOROLOGICAL CONCERNS INCLUDE
THUNDERSTORMS...SOME POTENTIALLY STRONG TO SEVERE(ESPECIALLY OVER
EASTERN PORTIONS OF THE FORECAST DISTRICT)...TEMPERATURES AND BURN
SCAR PRECIPITATION CHALLENGES.

CWFA CURRENTLY EXPERIENCING ISOLATED SHOWER ACTIVITY IN COMBINATION
WITH CONTINUED ABOVE SEASONAL EARLY MORNING TEMPERATURES AND LIGHT
WINDS.

LATEST RECENT REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER
SIMULATIONS INDICATE THAT UPPER HIGH PRESSURE WILL REMAIN OVER THE
FORECAST DISTRICT THROUGH TONIGHT.  AT THE SURFACE...BOUNDARY ACROSS
THE SOUTHEASTERN PLAINS IS EXPECTED TO ALLOW DEEPER ATMOSPHERIC
MOISTURE TO INTERACT WITH LOCALIZED CAPES/LIS AND 0 TO 6 KM BULK
SHEAR VALUES IN EXCESS OF 2000 J/KG...-5C AND 35 KNOTS AT
TIMES...ESPECIALLY OVER FAR EASTERN SECTIONS OF THE CWFA.

LATEST CONVECTIVE OUTLOOK FROM SPC CONTINUES TO PAINT A SLIGHT RISK
OF THUNDERSTORMS OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS
WITH LARGE HAIL AND DAMAGING THUNDERSTORM DOWNBURST WINDS POSSIBLE.
WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY AND ISSUE STATEMENTS AND
WARNING PRODUCTS AS NEEDED.

IN ADDITION...WFO PUEBLO WILL ALSO CONTINUE TO MONITOR THE BURN
SCARS CLOSELY AND ISSUE ANY NEEDED STATEMENTS AND FLOOD
PRODUCTS...ESPECIALLY IF ANY STRONGER STORMS DEVELOP NEAR/OVER THE
BURN SCARS LATER TODAY.

FINALLY...SHORT-TERM TEMPERATURES ARE PROJECTED TO CONTINUE TO RUN
ABOVE CLIMATOLOGICAL AVERAGES OVER THE MAJORITY OF THE FORECAST
DISTRICT...ALTHOUGH MAXIMUM TEMPERATURES TODAY SHOULD RUN A CATEGORY
OR SO COOLER THAN VALUES EXPERIENCED YESTERDAY OVER MOST AREAS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 459 AM MDT WED JUL 10 2013

THURSDAY-SATURDAY...LIGHT AND VARIABLE FLOW ALOFT PROGGED ACROSS THE
STATE THURSDAY WITH UPPER HIGH CENTERED ACROSS THE CENTRAL ROCKIES.
FLOW ALOFT BECOMES MORE SOUTHWEST AND SLOWLY INCREASES THROUGH THE
DAY FRIDAY AS SHORT WAVE ENERGY MOVING ACROSS THE GREAT BASIN AND
NORTHERN ROCKIES PUSHES THE UPPER HIGH EAST INTO THE CENTRAL HIGH
PLAINS WITH GENERALLY WEAK SOUTHWEST FLOW ALOFT PERSISTING INTO
SATURDAY. LATEST MODELS CONTINUE TO INDICATE AVAILABLE MOISTURE
INCREASING THROUGH THE PERIOD AS MONSOONAL PLUME ACROSS THE DESERT
SOUTHWEST BECOMES EMBEDDED WITHIN THE INCREASING SOUTHWEST FLOW
ALOFT. WITH SHORT WAVE ENERGY STAYING NORTH OF THE AREA...SHOULD
CONTINUE TO SEE SCATTERED THUNDERSTORMS DEVELOPING THROUGH THE LATE
MORNING AND EARLY AFTERNOONS ACROSS THE HIGHER TERRAIN WITH STRONG
JULY SUNSHINE. STORMS SLOWLY MOVE EAST ACROSS THE IMMEDIATE ADJACENT
PLAINS THROUGH THE EARLY EVENING WITH STORMS WANING THROUGH THE LATE
EVENING WITH THE LOSS OF SOLAR HEATING. CONVECTION LOOKS TO BE
CAPPED ACROSS THE FAR SOUTHEASTERN PLAINS WITH WARM AIR ALOFT UNDER
HIGH...THOUGH COULD SEE A FEW ISOLATED STORMS DEVELOPING IN THE
EVENING HOURS WITH POSSIBLE CONVECTIVE OUTFLOWS. WITH THE GENERALLY
WEAK FLOW ALOFT...LOCALLY HEAVY RAINFALL BECOMES THE MAIN THREAT
FROM STORMS...ALONG WITH THE POTENTIAL FOR FLASH FLOODING ON THE NEW
AND RECENT BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.
WITH THE WARM AIR ALOFT...TEMPS LOOK TO BE AT AND ABOVE SEASONAL
AVERAGES...ESPECIALLY ACROSS THE EASTERN PLAINS WITH HIGHS IN THE
90S TO LOWER 100S EXPECTED.

SUNDAY-TUESDAY...WEAK EASTERLY FLOW DEVELOPS ACROSS THE STATE WITH
UPPER HIGH RETROGRADING BACK ACROSS THE CENTRAL AND NORTHERN ROCKIES
INTO EARLY NEXT WEEK...AS MODELS CONTINUE TO INDICATE A DEVELOPING
TUTT CELL IN THE GULF OF MEXICO MOVING WEST INTO NORTHERN OLD MEXICO
THROUGH THE PERIOD. DEVELOPING PATTERN SUGGESTS A SLOW DRYING
TREND...ESPECIALLY ACROSS EASTERN COLORADO...AS MOISTURE PLUME IS
SHUNTED WEST OF THE AREA THROUGH THE PERIOD. CONVECTION BECOME MORE
HIGH BASED AND ANCHORED TO THE HIGHER TERRAIN. TEMPERATURES LOOK TO
REMAIN AT OR SLIGHTLY WARMER THAN SEASONAL AVERAGES INTO EARLY NEXT
WEEK AS WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1207 PM MDT WED JUL 10 2013

MAIN AVN CONCERN WILL BE THE THREAT OF THUNDERSTORMS AT THE TAF SITES
THIS AFTERNOON. THIS THREAT WILL BE HIGHEST FROM 20Z THROUGH 01Z
FOR KCOS AND KALS...AND 22Z THROUGH 02Z FOR KPUB. MAIN CONCERNS WILL
BE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS TO
50 MPH...ALONG WITH SMALL HAIL. EAST OF INTERSTATE 25 AND NORTH OF
HIGHWAY 50...A FEW STORMS COULD TURN SEVERE...WITH WIND GUSTS TO
60 MPH AND HAIL TO GOLF BALL SIZE. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...MW
AVIATION...ROSE
Hazardous weather outlook, Jul 10, 12:07 PM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT WED JUL 10 2013

COZ058>089-093>099-111815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE
SOUTHEASTERN COLORADO PLAINS TODAY AND TONIGHT. THE HIGHEST
RISK OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 25 AND
NORTH OF HIGHWAY 50.

THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS AROUND 60 MPH
AT TIMES AS WELL AS PERIODS OF HEAVY RAIN AND HAZARDOUS LIGHTNING
AND POSSIBLY EVEN A TORNADO. IN ADDITION...THE INCREASED RISK OF
HEAVY RAIN WILL ALSO ELEVATE THE RISK OF FLASH FLOODING ON AREA
BURN SCARS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA THURSDAY THROUGH SUNDAY. THE GREATEST
COVERAGE OF STORMS WILL BE OVER AND NEAR THE HIGHER TERRAIN. THE
MAIN STORM THREATS THROUGH THIS PERIOD WILL BE CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. THE LOCALLY HEAVY RAIN WILL
ALSO POSE AN INCREASED FLASH FLOOD THREAT...MAINLY FOR THE NEW AND
RECENT BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.
MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A
FLASH FLOOD WARNING IS ISSUED.

A DRYING TREND IS FORECAST FOR EARLY NEXT WEEK AS AVAILABLE MOISTURE
IS SHUNTED WEST OF THE AREA. ENOUGH MOISTURE WILL REMAIN FOR MORE
ISOLATED HIGH BASED DIURNAL STORMS ACROSS THE HIGHER TERRAIN. THE
MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS UP
TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT...ESPECIALLY FROM THE EASTERN MOUNTAINS
INTO THE SOUTHEASTERN COLORADO PLAINS AS WELL AS NEAR AREA BURN
SCARS.

44/50

In the hours before

Special weather statement, Jul 10, 1:50 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED JUL 10 2013

COZ079-080-086-102015-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WET MOUNTAINS ABOVE
10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
150 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF FLORENCE...OR 33 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAN ISABEL.
  BEULAH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 1:55 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT WED JUL 10 2013

COZ081-084-102030-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500
AND 11000 FT-
155 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS.

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALMER LAKE...OR 18 MILES NORTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME NORTH CENTRAL COLORADO SPRINGS.
  BLACK FOREST.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 2:03 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT WED JUL 10 2013

COZ081-084-085-102215-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
203 PM MDT WED JUL 10 2013

DEVELOPING THUNDERSTORMS ARE HEADING FOR THE WALDO CANYON BURN
SCAR IN WESTERN EL PASO COUNTY. IT IS UNKNOWN HOW MUCH RAIN
THESE STORMS WILL PRODUCE AT THE CURRENT TIME. HOWEVER...THE
DISTURBANCE MOVING THROUGH IS STRONG...AND THE LOW LEVEL
MOISTURE ACROSS THE SCAR IS HIGH. THE STORMS HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES. A FLASH
FLOOD WARNING OR FLOOD ADVISORY MAY BE ISSUED ON SHORT NOTICE. BE
PREPARED TO MOVE TO HIGHER GROUND.
Special weather statement, Jul 10, 2:07 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT WED JUL 10 2013

COZ081-084-085-102030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
207 PM MDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 17 MILES NORTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRYSTOLA.
  GREEN MOUNTAIN FALLS.
  CHIPITA PARK.
  CASCADE.
  AIR FORCE ACADEMY.
  WALDO CANYON BURN SCAR.
  NORTHWESTERN COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:26 PM MDTSevere Thunderstorm WarningPUBEl Paso49 min
Jul 10, 2:29 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo46 min
Jul 10, 2:41 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 10, 2:48 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 10, 3:11 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 10, 3:36 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller39 min
Jul 10, 3:37 PM MDTAreal Flood AdvisoryPUBCuster113 min
Jul 10, 4:02 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo43 min
Jul 10, 4:14 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont46 min
Jul 10, 4:23 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 10, 4:44 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo46 min
Jul 10, 5:01 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo44 min
Jul 10, 5:05 PM MDTSevere Thunderstorm WarningPUBBent40 min
Jul 10, 5:39 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa51 min
Jul 10, 5:45 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.